Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 124, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 18, 2012, 3:58 PM EDT for Franklin County, Pittsylvania County, Virginia. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2012, 3:58 PM EDT (19:58 UTC)
- Expired
- Jun 18, 2012, 5:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Franklin County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 66 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 4:08 PM EDT | TSTM WND DMG | 1 Ne Callands, VA | SEVERAL LARGE TREE LIMBS DOWN ON NORTH BRIAR MOUNTAIN ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 223 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
100
WUUS51 KRNK 181958
SVRRNK
VAC067-143-182100-
/O.NEW.KRNK.SV.W.0124.120618T1958Z-120618T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
358 PM EDT MON JUN 18 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHEASTERN FRANKLIN COUNTY IN VIRGINIA...
NORTHWESTERN PITTSYLVANIA COUNTY IN VIRGINIA...
* UNTIL 500 PM EDT
* AT 355 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED ...AND MOVING SOUTHEAST
AT 5 MPH.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
SAGO AROUND 405 PM EDT.
CLIMAX AROUND 410 PM EDT.
CALLANDS AROUND 425 PM EDT.
CHATHAM...DRY FORK AND SWANSONVILLE AROUND 500 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE NOW
FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. MOVE INSIDE A STRONG BUILDING AND STAY AWAY FROM
WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER
SIZE OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...
INCLUDING THOSE OF TREES OR LARGE LIMBS BLOWN DOWN...TO THE
NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING TOLL FREE AT 1...
8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED
ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE.
&&
LAT...LON 3677 7966 3684 7964 3683 7966 3682 7968
3685 7970 3701 7943 3683 7915 3663 7961
TIME...MOT...LOC 1955Z 330DEG 4KT 3685 7957
$$
KK3 follow-up statements
898
WWUS51 KRNK 182015
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
415 PM EDT MON JUN 18 2012
VAC067-143-182100-
/O.CON.KRNK.SV.W.0124.000000T0000Z-120618T2100Z/
PITTSYLVANIA VA-FRANKLIN VA-
415 PM EDT MON JUN 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM
EDT FOR CENTRAL PITTSYLVANIA AND EXTREME SOUTHEASTERN
FRANKLIN COUNTIES...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CALLANDS...MOVING SOUTHEAST AT 15 MPH.
THIS SEVERE STORM WILL BE NEAR...
CALLANDS...SAGO AND CLIMAX AROUND 405 PM EDT.
SWANSONVILLE...DRY FORK AND CHATHAM AROUND 500 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE NOW
FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. MOVE INSIDE A STRONG BUILDING AND STAY AWAY FROM
WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER
SIZE OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...
INCLUDING THOSE OF TREES OR LARGE LIMBS BLOWN DOWN...TO THE
NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING TOLL FREE AT 1...
8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED
ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE.
&&
LAT...LON 3677 7966 3684 7964 3683 7966 3682 7968
3685 7970 3701 7943 3683 7915 3663 7961
TIME...MOT...LOC 2012Z 330DEG 4KT 3683 7955
$$
KK998
WWUS51 KRNK 182027
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
427 PM EDT MON JUN 18 2012
VAC067-182110-
/O.CAN.KRNK.SV.W.0124.000000T0000Z-120618T2100Z/
FRANKLIN VA-
427 PM EDT MON JUN 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR
EXTREME SOUTHEASTERN FRANKLIN COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS
WEAKENED/MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.
LAT...LON 3676 7966 3683 7964 3688 7941 3682 7915
3662 7961
TIME...MOT...LOC 2026Z 330DEG 4KT 3542 7856
$$
VAC143-182100-
/O.CON.KRNK.SV.W.0124.000000T0000Z-120618T2100Z/
PITTSYLVANIA VA-
427 PM EDT MON JUN 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM
EDT FOR
SOUTHWESTERN PITTSYLVANIA COUNTY...
AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BENSON...OR 13 MILES SOUTHWEST OF SMITHFIELD...MOVING SOUTHEAST AT
15 MPH.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN PITTSYLVANIA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE NOW
FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. MOVE INSIDE A STRONG BUILDING AND STAY AWAY FROM
WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER
SIZE OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...
INCLUDING THOSE OF TREES OR LARGE LIMBS BLOWN DOWN...TO THE
NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING TOLL FREE AT 1...
8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED
ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE.
&&
LAT...LON 3676 7966 3683 7964 3688 7941 3682 7915
3662 7961
TIME...MOT...LOC 2024Z 330DEG 4KT 3542 7856
$$
KK270
WWUS51 KRNK 182058
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
458 PM EDT MON JUN 18 2012
VAC143-182110-
/O.EXP.KRNK.SV.W.0124.000000T0000Z-120618T2100Z/
PITTSYLVANIA VA-
458 PM EDT MON JUN 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHWESTERN PITTSYLVANIA COUNTY WILL EXPIRE AT 500 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3676 7966 3683 7964 3688 7941 3682 7915
3661 7961
TIME...MOT...LOC 2057Z 330DEG 4KT 3542 7856
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 1:40 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 18, 1:40 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 140 PM EDT MON JUN 18 2012 .SYNOPSIS... A WEAK UPPER LEVEL DISTURBANCE WILL PASS OVERHEAD TODAY EXITING THE AREA TONIGHT. HIGH PRESSURE ALOFT WILL STRENGTHEN OVER THE AREA BY MID WEEK...RESULTING IN A WARMING TREND AND HUMID CONDITIONS FOR THE REMAINDER OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1130 AM EDT MONDAY... SCATTERED SHOWERS IN THE EASTERN COUNTY WARNING AREA WILL CONTINUE TO MOVE SOUTHEAST. SHOWERS AND THUNDERSTORMS IN SOUTHEAST WEST VIRGINIA WILL MOVE SOUTHEAST AND WILL TRIGGER MORE STORMS OVER THE MOUNTAINS THIS AFTERNOON. RAISED MAXIMUM TEMPERATURES FOR SOME LOCATIONS WEST OF THE BLUE RIDGE BASED ON CURRENT TRENDS IN OBSERVATIONS. AS OF 430 AM EDT MONDAY... A WEAK UPPER LEVEL DISTURBANCE WILL PASS OVERHEAD TODAY EXITING THE AREA TONIGHT. THIS FEATURE WILL RESULT IN CONSIDERABLE CLOUDINESS ALONG WITH SCATTERED SHOWERS AND STORMS OVER THE REGION TODAY. VORT AXIS IS ALONG THE ALLEGHANY FRONT THIS MORNING...AND IS FORECAST TO SLOWLY MOVE EAST...EXITING THE CWA BY THIS EVENING. MODEL POPS ARE HIGHEST THIS MORNING...THEN WANE THIS AFTERNOON. ANY CLEARING HOWEVER MAY RESULT IN INCREASED INSTABILITY...MODIFIED SOUNDING CAPES 1000 ISH...FUELING ADDITIONAL SHRA/TSRA DURING THE AFTERNOON/EVENING. ANY INSTABILITY DRIVEN ACTIVITY SHOULD DISSIPATE AFTER SUNSET. TEMPS TODAY WILL AGAIN BE SIMILAR TO THE LAST FEW DAYS...READINGS MAINLY IN THE 70S...BUT TESTING L80S FOR A FEW HOURS DURING THE MID/LATE AFTERNOON. MOST NOTICABLE DIFFERENCE TODAY COMPARED TO THE LAST FEW DAYS WILL BE THE MOISTURE CONTENT OF THE AIRMASS...DEWPOINTS NOW INTO THE L60S...COMFORT FACTOR EDGING DOWN. THESE HIGHER DEWPOINTS WILL ALSO SUPPORT HIGHER TMINS...TONIGHTS LOWS AOA 60. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... AS OF 430 AM EDT MONDAY... AN UPPER LEVEL RIDGE WILL MOVE FROM THE OHIO VALLEY TUESDAY...THEN OVER THE MID ATLANTIC REGION ON WEDNESDAY. BY THURSDAY...THIS RIDGE WILL TRACK OFF THE MID ATLANTIC SHORE. WARM ABOVE AVERAGE TEMPERATURES WILL BEGIN TUESDAY WITH READINGS IN THE MID 80S WEST TO UPPER 80S EAST. A TAD WARMER WEDNESDAY WITH UPPER 80S WEST TO LOWER 90S EAST. SIMILAR TEMPERATURES EXPECTED THURSDAY BUT 1F-2F WARMER THAN WEDNESDAY. A COMBINATION OF WARM TEMPERATURES...HIGH HUMIDITIES AND WEAK WINDS WILL RESULT IN AIR QUALITY BEING POOR THIS WEEK. MID AND UPPER LEVEL RIDGING SHOULD DETER LONG-LIVED STORMS TUESDAY THROUGH THURSDAY. A FEW ISOLATED CELLS COULD DEVELOP DURING THE LATE AFTERNOON...FADING IN THE EVENING WITH LOSE OF HEATING. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... AS OF 430 AM EDT MONDAY... THE UPPER LEVEL RIDGE WILL CONTINUE ITS INFLUENCE ON THE AREAS WEATHER FRIDAY. WARM TEMPERATURES IN THE UPPER 80S ACROSS THE MOUNTAINS TO LOWER TO MID 90S EAST OF THE BLUE RIDGE. ONLY A FEW ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED ON FRIDAY. AS THE RIDGE DRIFTS EAST AND OUT TO SEA...A COLD FRONT FROM THE OHIO VALLEY MAY ENTER THE AREA OVER NEXT WEEKEND. THIS FRONT WILL INCREASE THE CHANCES FOR SHOWERS IN THE REGION. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 130 PM EDT MONDAY... SCATTERED THUNDERSTORMS THIS AFTERNOON WERE FORMING ALONG THE BLUE RIDGE. THE STORMS WILL IMPACT ROA...LWB AND BCB AROUND THE START OF THE 18Z TAF PERIOD THEN LYH AND DAN BEFORE 22Z. EXPECT COVERAGE AND INTENSITY OF STORMS TO DIMINISH AFTER SUNSET. SURFACE DEW POINTS WILL BE IN THE UPPER 50S TO MID 60S. MODERATE TO HIGH CONFIDENCE OF MVFR FOG IN THE WESTERN VALLEYS OVERNIGHT...ESPECIALLY IN LOCATIONS THAT GET RAIN THIS AFTERNOON. TUESDAY THROUGH FRIDAY...THERE IS A CHANCE FOR WIDELY SCATTERED AFTERNOON/EVENING SHRA/TSRA...ESPCLY OVER THE MTNS...BUT LIMITED COVERAGE SHOULD BE NAVIGABLE. A WEAK COLD FRONT DROPPING IN FROM THE NW MAY BRING SLIGHTLY BETTER COVERAGE OF SHRA/TSRA BY THE END OF THE WEEK. LATE NIGHT MVFR TO IFR VALLEY OR RIVER VALLEY FOG ARE POSSIBLE AROUND DAYBREAK EACH MORNING...BUT MAINLY IN THE MOUNTAINS. ANY FOG FORMATION SHOULD BE LIMITED TO A FEW HOURS NEAR DAYBREAK... DISSIPATING QUICKLY AFTER SUNRISE. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM NEAR TERM...AMS/PM SHORT TERM...RCS LONG TERM...RCS AVIATION...AMS/PM
Hazardous weather outlook, Jun 18, 4:50 AM EDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 450 AM EDT MON JUN 18 2012 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-190900- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 450 AM EDT MON JUN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 18, 2:10 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 210 PM EDT MON JUN 18 2012 VAZ017-032-033-043-181900- FRANKLIN VA-PATRICK VA-HENRY VA-FLOYD VA- 210 PM EDT MON JUN 18 2012 ...SPECIAL WEATHER STATEMENT... AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM ...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS UP TO AN INCH IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BASSETT...FERRUM...WOOLWINE...STANLEYTOWN...SANVILLE...ENDICOTT... BUFFALO RIDGE...FIELDALE... AND CHARITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3664 8034 3683 8035 3700 8002 3663 7992 TIME...MOT...LOC 1808Z 267DEG 11KT 3675 8026 KK
Special weather statement, Jun 18, 2:30 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 230 PM EDT MON JUN 18 2012 VAZ017-022-033-034-181915- FRANKLIN VA-BEDFORD VA-ROANOKE VA-FLOYD VA- 230 PM EDT MON JUN 18 2012 ...SPECIAL WEATHER STATEMENT... AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BOONES MILL...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS UP TO ONE INCH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... STEWARTSVILLE...MONETA...ROCKY MOUNT...CAVE SPRING... POAGES MILL...GOODVIEW...BURNT CHIMNEY...CHAMBLISSBURG...CALLAWAY... AND WIRTZ. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3700 8011 3722 8006 3732 7955 3693 7965 TIME...MOT...LOC 1829Z 286DEG 10KT 3712 8000 KK
Local storm report, Jun 18, 3:06 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
306 PM EDT MON JUN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM TSTM WND DMG 2 N ROANOKE 37.30N 79.96W
06/18/2012 CITY OF ROANOKE VA 911 CALL CENTER
TREE DOWN ON VALLEY VIEW BLVD
&&
FISHERLocal storm report, Jun 18, 3:07 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
307 PM EDT MON JUN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM TSTM WND DMG 4 NNE ROANOKE 37.33N 79.92W
06/18/2012 ROANOKE VA 911 CALL CENTER
TREE DOWN ON CARLOS DRIVE
&&
FISHERSpecial weather statement, Jun 18, 3:24 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 324 PM EDT MON JUN 18 2012 VAZ032-033-043-044-182015- FRANKLIN VA-PATRICK VA-PITTSYLVANIA VA-HENRY VA- 324 PM EDT MON JUN 18 2012 ...SPECIAL WEATHER STATEMENT... AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FERRUM...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS UP TO AN INCH ARE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... OAK LEVEL...BASSETT AND SYDNORSVILLE AROUND 400 PM EDT. STANLEYTOWN AND FIELDALE AROUND 410 PM EDT. FIGSBORO...COLLINSVILLE...VILLA HEIGHTS AND MARTINSVILLE CITY AROUND 415 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3660 7993 3688 8014 3699 7997 3698 7948 TIME...MOT...LOC 1921Z 319DEG 12KT 3690 8000 07
Special weather statement, Jun 18, 3:47 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 347 PM EDT MON JUN 18 2012 VAZ013-014-016-017-032-033-182030- FRANKLIN VA-PATRICK VA-CARROLL VA-PULASKI VA-FLOYD VA-MONTGOMERY VA- 347 PM EDT MON JUN 18 2012 ...SPECIAL WEATHER STATEMENT... AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR INDIAN VALLEY...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. RAINFALL AMOUNTS AROUND AN INCH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FLOYD...WILLIS...COPPER VALLEY...DUGSPUR...CHARITY... AND ALUM RIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3691 8067 3700 8048 3684 8009 3670 8059 TIME...MOT...LOC 1942Z 330DEG 4KT 3691 8053 07
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:12 PM EDT | Special Weather Statement | RNK | Roanoke, City of Roanoke, City of Salem | 48 min |
| Jun 18, 1:36 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Roanoke, City of Roanoke, City of Salem | 39 min |
| Jun 18, 2:10 PM EDT | Special Weather Statement | RNK | Patrick | 50 min |
| Jun 18, 2:30 PM EDT | Special Weather Statement | RNK | Franklin | 45 min |
| Jun 18, 3:24 PM EDT | Special Weather Statement | RNK | City of Martinsville | 51 min |
| Jun 18, 3:47 PM EDT | Special Weather Statement | RNK | Floyd | 43 min |
| Jun 18, 4:40 PM EDT | Special Weather Statement | RNK | Patrick | 50 min |
| Jun 18, 5:05 PM EDT | Special Weather Statement | RNK | City of Galax | 40 min |
| Jun 18, 5:35 PM EDT | Special Weather Statement | RNK | City of Danville | 40 min |
| Jun 18, 5:57 PM EDT | Special Weather Statement | RNK | Carroll | 48 min |
| Jun 18, 6:59 PM EDT | Special Weather Statement | RNK | Carroll, Wythe, City of Galax | 46 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.